I am a police officer had an injury to my lower back in Feb 07. (I had a disk bulge with SI Dysfunction.) I was out of work for a couple of months and went back to work just to have an exasperation of my injury in Dec 07. I returned to work mid April 08 and was required by my doctor to wear suspenders to hold my duty belt up off of my lower back. My duty belt weighs approximately 20 pounds and pulled on my neck causing pain. There were a couple of times that I took the suspenders off just to give my neck a break and my co-workers advised that if my back went out again then workers comp wouldn't pay benefits due to not complying with wearing the suspenders. So I put the suspenders back on. I was getting head aches here and there and a stiff neck. Then I went on vacation with a mild headached that turned into waking up one morning barely able to move my neck and my head pain was excruciating. We came home a day early because I feared the symptoms would get worse and I would not be able to travel home. Within one week, I was in my doctor's office twice and the ER 3 times. I had several shots of Demerol, steroids, moraphine, and other narcotics that I do not remember the names of. I had a CT scan that was normal, a spinal tap for menangitis (negative), and was tested for lymes disease. They finally did an MRI and found that I have 2 herniated disks in my neck. I have had no accidents or injuries and can only determine that the herniated disks are a result of the weight of my duty belt pulling on my neck. Workers comp has denied the claim and I'm paying for everything through my insurance. The first 2 weeks the pain was excruciating. It has ceased some but I'm walking around and now working with a stiff neck and a severe headache. If I bend over, cough, use the bathroom, sneeze, etc. the throbbing comes back. I had a cervical epidural yesterday and have not felt any any relief yet but they say it may get worse before it gets better and the steroids injected in the neck will determine if the migraines are being caused by the herniated disks. I'm currently taking Depakote and Nortryptaline. I have an appointment with a neurologist on Sept. 16th and wonder if I should be seeing a neuro-surgeon instead? Is there anything else that can be done? The pain is intolerable. Thank you!
I forgot to add that my vision has been affected as well and I do feel pressure on my jaws, in my ears, my eyes, and the bridge of my nose where my glasses sit but have not been sick. I was treated with an antibiotic for possible Lymes disease but the test came back negative. My doctor told me to go ahead and finish the antibiotic which I did. I've noticed that things smell and test funny since this happened also. I considered this could be an sinus issue but don't understand the severe neck pain where the herniated disks were discovered and the antibiotic should have cleared up any infection that may have had. I've been in misery for 3 1/2 weeks now. please help.
How are you?
I would advise you to wear a cervical collar also since it will help ease the pain. Also discuss with your doctor if you can undergo physical therapy in the form of neck exercises and traction.
Cervical epidural will make you feel better. Yes herniated discs can cause sever headaches along with neck stiffness.
Altered sense of taste and smell along with pain in the eyes and ears and nose seem to suggest a sinus infection. Sometimes sinus infection cannot be cleared by a single course of antibiotics and of course depends upon the type of antibiotic used.
An ENT exam will also be helpful in your case.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.